Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 18, 2008, 1:01 AM CDT for Dade County, Jasper County, Missouri; Cherokee County, Kansas. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 1:01 AM CDT (06:01 UTC)
- Expired
- Mar 18, 2008, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Dade County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:45 AM CDT | FLASH FLOOD | Joplin, MO | A BRIDGE NEAR THE INTERSECTION OF MURPHY AND MAIN STREET IN JOPLIN IS EXPERIENCING FLASH FLOODING. THE WATER IS THREE FEET OVER THE BRIDGE. JOPLIN POLICE DEPARTMENT IS IN THE PROCESS OF SHUTTING OFF THE ROAD. |
| Mar 18, 5:24 AM CDT | FLASH FLOOD | Joplin, MO | A BRIDGE NEAR MURPHY AND MAIN STREETS IN JOPLIN CONTINUES TO HAVE TWO FEET OF WATER OVER THE ROAD. |
| Mar 18, 7:17 AM CDT | FLASH FLOOD | Jasper, MO | 2 INCHES OF RAINFALL ONE WATER RESCUE EARLIER THIS MORNING USUAL ROADS FLOODED |
| Mar 18, 8:02 AM CDT | FLASH FLOOD | 2 E Carthage, MO | GUMM ROAD AND ELM ROAD CLOSED DUE TO FLOODING |
| Mar 18, 8:24 AM CDT | FLASH FLOOD | Joplin, MO | SHOAL CREEK AT GLENDALE AND JACKSON IS RUNNING 6 INCHES DEEP OVER THE BRIDGE. |
| Mar 18, 9:10 AM CDT | FLASH FLOOD | 8 N Lockwood, MO | HWY 97 1N OF RTE E IMPASSABLE DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 180607
FFWSGF
KSC021-MOC057-097-181400-
/O.NEW.KSGF.FF.W.0017.080318T0601Z-080318T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
DADE COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 AM CDT.
* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA EXTENDING BACK TO THE SOUTHWEST INTO CENTRAL
OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO SLOWLY TRACK
TO THE NORTHEAST ACROSS THE WARNED AREA OVERNIGHT. STORM
TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO FOUR INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BAXTER SPRINGS...CARONA...CARTHAGE...COLUMBUS...GALENA...
GREENFIELD...JOPLIN...WEIR...AIRPORT DRIVE...ALBA...CARL
JUNCTION...CARTERVILLE...DUENWEG...DUQUESNE AND EVERTON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3734 9507 3735 9409 3758 9408 3756 9362
3729 9363 3729 9405 3705 9407 3706 9462
3700 9463 3700 9506
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 12:57 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 18, 12:57 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008
...MESOSCALE CONVECTIVE DISCUSSION...
...UPDATE TO AVIATION...
.UPDATE...
SUBSTANTIAL EXCESSIVE RAINFALL EVENT UNDERWAY. DANGEROUS FLOODING
LIKELY TONIGHT INTO TUESDAY NIGHT.
CURRENT WATER VAPOR IMAGERY INDICATES A CONTINUALLY EXPANDING AREA
OF LIFT OUT AHEAD OF A STRENGTHENING UPPER LOW MOVING OUT OF THE
SOUTHWESTERN STATES AND INTO THE SOUTHERN HIGH PLAINS. THIS ENERGY
WILL TAKE ON A NEUTRAL TILT AS THE NIGHT PROGRESSES...ENHANCING THE
ALREADY DIFFLUENT FLOW ALOFT. STRONG UPPER JET WITH A CORE OF
ABOUT 135KT IS ORIENTED SW TO NE FROM THE TX PANHANDLE INTO THE
WESTERN GREAT LAKES REGION. THIS IS ACTING TO TRANSPORT PACIFIC
MOISTURE INTO THE MIDWEST. MUCH OF THE SOUTHERN PLAINS REMAIN IN
THE RIGHT ENTRANCE REGION OF THIS UPPER JET...FOSTERING A A VERY
HEALTHY ENVIRONMENT FOR LARGE SCALE LIFT.
IN THE LOWER LEVELS...A SOUTHERLY...55 TO 60 KT LOW LEVEL JET IS
PUMPING COPIOUS AMOUNTS OF GULF MOISTURE INTO THE REGION. THIS LOW
LEVEL JET IS NEARLY PARALLEL TO THE UPPER JET...A CLASSIC
SIGNATURE FOR LARGE SCALE TRAINING OF MESOSCALE CONVECTIVE
SYSTEMS. THE FIRST MCS HAS EXITED STAGE EAST...HOWEVER A SECOND
MCS HAS DEVELOPED OVER THE OZARKS...WITH A THIRD MCS IN THE QUEUE
TO OVER NORTHERN PORTIONS OF ARKANSAS AND OKLAHOMA.
THE SOUTHERN PLAINS REGION RADAR INDICATES CONTINUED CONVECTIVE
GROWTH OVER MUCH OF OKLAHOMA AND BACK INTO TEXAS. THIS ENTIRE
SYSTEM WILL BE SLOW TO EVOLVE TODAY AND SEVERAL MCSS WILL AFFECT
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TODAY AND
INTO TONIGHT. PWS FROM 00Z KSGF RAOB WERE ALREADY NEARLY 200
PERCENT OF NORMAL. WITH THE RECENT INFLUX OF HIGHER LOW LEVEL
DEWPOINTS...PWS ARE LIKELY NEARING 250 TO 300 PERCENT OF NORMAL.
RECENT 4D INVESTIGATION OF STORM STRUCTURE ACROSS THE AREA
INDICATES THAT THE BULK OF HIGHER REFLECTIVITIES ARE LOCATED AT OR
BELOW THE 0C LEVEL OF APPROX 12500FT MSL...BASED ON THE 00Z RAOB.
LITTLE CHANGE FROM THE 00Z RAOB IS EXPECTED OVER THE MO OZARKS AND
SHOULD BE QUITE REPRESENTATIVE FOR THE REMAINDER OF TONIGHT. AS A
RESULT...WE ARE EXPECTING VERY EFFICIENT RAINFALL PRODUCTION FROM
THIS CONVECTION. HOURLY RAINFALL RATES IN EXCESS OF ONE INCH PER
HOUR WILL BE COMMON OVER THE NEXT SEVERAL HOURS...AND WITH THE
UPPER AND LOWER LEVEL JETS REMAINING NEARLY STAGNANT AND PARALLEL
TO EACH OTHER...TRAINING CONVECTION IS A CERTAINTY.
IN THE END...A VERY DANGEROUS FLOODING SITUATION IS UNFOLDING
ACROSS THE AREA. AREA CREEKS...STREAMS AND RIVERS WILL RAPIDLY
RISE IN RESPONSE TO PERSISTENT RAINFALL. MINOR TO MODERATE
FLOODING IS ALREADY FORECAST FOR SEVERAL RIVERS...WITH UPDATES AND
TWEAKS TO THESE FORECASTS LIKELY BASED ON RAINFALL OBSERVATIONS
AND FORECASTS THROUGH TONIGHT. IN ADDITION...FLASH FLOODING WILL
BE MOST DANGEROUS...ESPECIALLY FOR ROADS NEAR CREEKS AND STREAMS
AND THE NUMEROUS LOW WATER CROSSINGS ACROSS THE OZARKS.
A CONDITIONAL RISK FOR A FEW SEVERE STORMS REMAINS AS ELEVATED
INSTABILITY INCREASES OVERNIGHT. HAIL REMAINS THE GREATEST SEVERE
RISK FOR SOUTHERN MISSOURI.
GAGAN
&&
.DISCUSSION...
FORECAST CHALLENGES TODAY DEAL WITH RAIN AMOUNTS TONIGHT THROUGH
WEDNESDAY MORNING AND SEVERE WEATHER POTENTIAL THIS AFTERNOON AND
EVENING.
SHORT TERM (TODAY THROUGH WEDNESDAY)...
SURFACE ANALYSIS SHOWING BOUNDARY FROM NORTHEAST MISSOURI EXTENDING
SOUTHWEST INTO SOUTH CENTRAL KANSAS. THIS WAS THE FOCUS OF THIS
MORNINGS CONVECTION AS SHOWERS AND THUNDERSTORMS DEVELOPED AND
MOVED NORTH THROUGH THE CWA. RADAR SHOWING SOME WEAK SHOWERS
MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON
ALONG THIS BOUNDARY. A LOT OF CLOUDS OVER THE CWA AND CONVECTION
FROM THIS MORNING HAS STABILIZED THE ATMOSPHERE SOME THIS MORNING.
UPPER LOW CONTINUES OVER DESERT SOUTHWEST AND LOTS OF GULF
MOISTURE HAS SURGED NORTH INTO EAST TEXAS AND OKLAHOMA. DEW POINTS
IN THE MID 60S ACROSS TEXAS AND MID 50S IN EASTERN OKLAHOMA.
LOOKING AT MODEL SOUNDINGS...IT LOOKS LIKE ALL CONVECTION IN THE
CWA WILL BE ELEVATED THIS AFTERNOON. LCLS GET PRETTY LOW DOWN NEAR
THE ARKANSAS LINE...BUT EVEN HERE CONVECTION SHOULD BE ELEVATED.
DID CONTINUE MENTION OF ISOLATED TORNADOES DOWN NEAR THE STATE
LINE FOR THIS AFTERNOON. LOOKS THOUGH THAT THE MAIN THREAT WITH
THUNDERSTORMS WILL BE HAIL. WILL NEED TO MONITOR THE SITUATION
THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE LOW 60S ACROSS
SOUTHWEST MISSOURI. WE GET ANY SUN BREAKS TO ALLOW MORE
HEATING TO BREAK THE LOW LEVEL INVERSION...THE SITUATION MAY
RAPIDLY CHANGE.
HEAVY RAIN GETS GOING TONIGHT AS FRONTAL BOUNDARY MOVES INTO
CENTRAL PORTIONS OF THE CWA. MODEL SOUNDINGS FOR THIS TIME SHOW
PWATS AROUND 1.5 INCHES OVERNIGHT. UPPER WINDS LOOK TO BE PARALLEL
TO THE FRONT WHICH WOULD BE A GOOD SETUP FOR TRAINING
THUNDERSTORMS. FRONT SLOWLY MOVES SOUTHEAST THROUGH THE DAY
TUESDAY AS MORE GULF MOISTURE GETS PULLED UP ALONG THE FRONT. BOTH
GFS AND WRF SHOWING IMPRESSIVE 6 HOURLY QPF FORECASTS BASICALLY
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM 12Z THROUGH THE
AFTERNOON. BELIEVE GOING 2 TO 4 INCHES OF RAINFALL WITH LOCALIZED
5 INCHES WE HAVE GOING IN THE WATCH STILL LOOKS GOOD. MAY NEED TO
START SHAVING OFF COUNTIES NORTH AND WEST OF INTERSTATE 44 FROM
THE WATCH AFTER TUESDAY MORNING AS THEY WILL MOST LIKELY GET THEIR
HEAVY RAINFALL EARLIER TONIGHT. BUT WILL WAIT AND SEE WHERE THE
AXIS OF THE HEAVY RAINFALL SETS UP BEFORE PULLING ANY COUNTIES.
DID GO AHEAD AND EXTEND THE WATCH THROUGH WEDNESDAY MORNING AS THE
FRONT SLOWLY MOVES SOUTHEAST. MAY NEED TO EXTEND EVEN FURTHER INTO
WEDNESDAY AS UPPER LOW IS SLOW TO MOVE THROUGH ARKANSAS AND WE GET
SOME WRAP AROUND MOISTURE.
CLAYCOMB
LONG TERM (THURSDAY THROUGH MONDAY)...
WEATHER DURING THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A
SERIES OF WEAK PULSES OF SHORT WAVE ENERGY MOVING THROUGH THE
REGION AS THE UPPER LEVEL PATTERN TRANSITIONS FROM RIDGING TO MORE
ZONAL FLOW AND BACK TO CENTRAL CONUS RIDGING. THE FIRST IMPULSE
WILL PUSH THROUGH EARLY ON FRIDAY BUT THE CWA WILL LIKELY REMAIN
DRY WITH THE EXCEPTION OF A FEW LIGHT SHOWERS ACROSS THE NORTH.
TEMPERATURES SHOULD WARM NICELY IN ADVANCE OF THIS SYSTEM BUT COOL
BACK DOWN IN THE WAKE OF A SURFACE COLD FRONT MOVING THROUGH
DURING THE LATE MORNING AND AFTERNOON FRIDAY.
THE AFOREMENTIONED COLD FRONT WILL CUT OFF THE GULF FLOW AND MOISTURE
WILL BE SLOW TO RETURN IN ADVANCE OF THE NEXT SYSTEM. THE 00Z GFS
INDICATED A WELL DEVELOPED SURFACE LOW PRESSURE SYSTEM WOULD FORM
OVER THE CENTRAL PLAINS AS NORTHERN AND SOUTHERN STREAM JET ENERGY
BEGAN TO PHASE A BIT. THE 12Z GFS RUN CONTINUES TO USHER IN A
SHARP SHORT WAVE TROUGH COUPLED WITH A LEFT EXIT REGION OF THE
JET...BUT HESITATES TO DEVELOP SURFACE CYCLOGENESIS. WITH THE
ECMWF PLAYING A ROLE IN BETWEEN THE TWO GFS RUNS...OPTED TO DO THE
SAME WITH THE FORECAST...MENTIONING A CHANCE FOR SHOWERS AND
THUNDERSTORMS LATE SATURDAY INTO SUNDAY MORNING. TEMPERATURES WILL COOL
QUITE SHARPLY WITH COLD AIR ADVECTION...GOOD MIXING...AND 850
TEMPS APPROACHING -4C ON SUNDAY. SHOULD BEGIN TO WARM AGAIN BY
LATE MONDAY INTO TUESDAY AS ANOTHER...POTENTIALLY BETTER
DEVELOPED...STORM SYSTEM BEGINS TO TAKE SHAPE OVER THE PLAINS.
BARJENBRUCH
&&
.AVIATION...
FOR THE 06Z TAF CYCLE...MESSY SITUATION FOR THE NEXT 18 TO 24
HOURS. THE WELL ADVERTISED STRONG STORM SYSTEM THAT CONTINUES TO
GAIN STRENGTH OVER THE SOUTHERN HIGH PLAINS WILL MAINTAIN A
CONSTANT FLUX OF MOISTURE INTO THE REGION WITH WIDESPREAD
SHRA/TSRA EXPECTED. CIG/VIS HAVE BEEN OSCILLATING BASED ON
PRESENCE OF HEAVIER SHRA/TSRA...AND HAVE GRADUALLY DROPPED INTO
THE MVFR CATEGORY. WILL CONTINUE TO SEE DETERIORATING CONDITIONS
TONIGHT AS A COLD FRONT TAKES SHAPE OVER THE AREA. MVFR CIG AND
VIS WILL BE COMMON FOR THE NEXT FEW HOURS...WITH OCCASIONAL IFR
VIS IN HEAVY DOWNPOURS OF RAIN. IFR CIGS LOOK TO MOVE IN BETWEEN
09Z AND 13Z...LINGERING FOR MUCH OF THE REMAINDER OF THE TAF
CYCLE. SHRA WILL SHIFT SLOWLY EDGE AWAY FROM JLN DURING THE
AFTERNOON...BUT LINGER LONGER AT SGF.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 17, 8:09 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 809 PM CDT MON MAR 17 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 809 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS OF THE MISSOURI OZARKS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SIGNIFICANT WIDESPREAD FLOODING WILL BECOME THE PRIMARY HAZARD WITH THIS EPISODE OF HEAVY RAIN. LARGE HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT DURING THE OVERNIGHT PERIOD. INSTABILITY WILL HAVE A TENDENCY TO INCREASE THROUGH THE NIGHT AS LOW LEVEL MOISTURE SPREADS IN FROM THE GULF. THIS INSTABILITY MAY BECOME SUFFICIENT FOR MARGINALLY SEVERE STORMS. THERE IS A VERY LOW RISK FOR TORNADOES ACROSS FAR SOUTHERN MISSOURI. THIS RISK IS DEPENDENT UPON THE POSSIBILITY OF LOW LEVEL INSTABILITY DEVELOPING...WHICH WOULD ENABLE STORMS TO BECOME BASED WITHIN LOWER LEVELS OF THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE ACROSS MUCH OF THE MISSOURI OZARKS ON TUESDAY AND TUESDAY NIGHT AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHEAST. WIDESPREAD FLOODING APPEARS LIKELY...ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR THE MOST RECENT DETAILS REGARDING THE INCREASING THREAT FOR SERIOUS FLOODING ACROSS PORTIONS OF THE OUTLOOK AREA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI ON TUESDAY...ESPECIALLY IF THE FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 17, 10:34 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 2 SE CRANE 36.88N 93.55W
03/17/2008 STONE MO EMERGENCY MNGR
HIGHWAY 413 CLOSED BETWEEN SWINGING BRIDGE ROAD AND
WHEELER BRANCH ROAD. FIVE TO SIX INCHES OF WATER IS
FLOWING OVER THE HIGHWAY.
&&
GAGANLocal storm report, Mar 17, 10:41 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD 2 SE ELSEY 36.83N 93.51W
03/17/2008 STONE MO EMERGENCY MNGR
WATER RESCUE ON HIGHWAY 413 APPROXIMATELY ONE MILE SOUTH
OF HIGHWAY 173. INTERMITTENT FLOODING IS OCCURRING ON
HIGHWAY 413 BETWEEN HIGHWAY 173 AND HIGHWAY AA.
&&
GAGANLocal storm report, Mar 17, 10:54 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 2 S HIGHLANDVI 36.90N 93.28W
03/17/2008 CHRISTIAN MO AMATEUR RADIO
SIX TO EIGHT INCHES OF WATER OVER HIGHWAY HH
APPROXIMATELY TWO MILES WEST OF HIGHWAY 65.
&&
GAGANSpecial weather statement, Mar 18, 12:06 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1206 AM CDT TUE MAR 18 2008 MOZ093-101-180530- NEWTON MO-MCDONALD MO- 1206 AM CDT TUE MAR 18 2008 ...SIGNIFICANT WEATHER ALERT FOR NEWTON AND NORTHWESTERN MCDONALD COUNTIES UNTIL 1230 AM CDT... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON...OR 12 MILES NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTHWEST OF GOODMAN AND 7 MILES SOUTHEAST OF SENECA BY 1210 AM CDT. NEOSHO BY 1220 AM CDT. DIAMOND...6 MILES SOUTHEAST OF SAGINAW...7 MILES SOUTHEAST OF SILVER CREEK AND 7 MILES SOUTHEAST OF LEAWOOD BY 1230 AM CDT. THE TOWN OF RACINE IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Mar 18, 12:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
03/18/2008 GREENE MO LAW ENFORCEMENT
GREENE COUNTY DISPATCH INFORMED THE NWS THAT A WATER
RESCUE WAS IN PROGRESS IN THE CITY OF SPRINGFIELD. FLASH
FLOODING WAS ALSO OBSERVED IN SEVERAL LOCATIONS WITHIN
THE CITY.
&&
DCRAMERLocal storm report, Mar 18, 12:57 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM FLASH FLOOD 2 N ROGERSVILLE 37.15N 93.06W
03/18/2008 WEBSTER MO LAW ENFORCEMENT
ROGERSVILLE FIRE DEPARTMENT WAS SANDBAGGING 3 HOUSES FROM
FLASH FLOOD WATER. ONE HOUSE HAD ALREADY FLOODED...WHILE
TWO OTHERS WERE IN JEOPARDY OF FLOODING FROM SAWYER
CREEK.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:42 PM CDT | Flash Flood Warning | SGF | Barry, Camden, Christian, Dallas, Greene, Laclede and 10 more | 6 hr |
| Mar 17, 9:20 PM CDT | Flash Flood Warning | SGF | Dent, Texas, Wright | 12 hr |
| Mar 17, 9:35 PM CDT | River Flood Warning | SGF | McDonald | 59 hr |
| Mar 17, 9:50 PM CDT | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 17, 10:56 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Taney | 6 hr |
| Mar 18, 1:52 AM CDT | River Flood Warning | SGF | Jasper | 67 hr |
| Mar 18, 1:58 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dallas and 13 more | 6 hr |
| Mar 18, 5:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney | 60 min |
| Mar 18, 6:23 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 54 min |
| Mar 18, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 53 min |
| Mar 18, 7:03 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Mar 18, 7:11 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Mar 18, 7:28 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 24 hr |
| Mar 18, 9:13 AM CDT | River Flood Warning | SGF | Laclede | 66 hr |
| Mar 18, 9:44 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Mar 18, 9:44 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Mar 18, 9:44 AM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Mar 18, 5:38 AM CDT | Flash Flood Warning | SGF | Crawford | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.